Super-Edge-Connectivity and Zeroth-Order Randić Index

  • Zhi-Hong HeEmail author
  • Mei Lu


Define the zeroth-order Randić index \(R^0(G)=\sum _{x\in V(G)}\frac{1}{\sqrt{d_G(x)}}\), where \(d_G(x)\) denotes the degree of the vertex x. In this paper, we present two sufficient conditions for graphs and triangle-free graphs to be super-edge-connected in terms of the zeroth-order Randić index, respectively.


Zeroth-order Randić index Super-edge-connected Degree Triangle-free graph Minimum degree 

Mathematics Subject Classification



  1. 1.
    Bondy, J.A., Murty, U.S.R.: Graph Theory with Application. Elsevier, New York (1976)CrossRefGoogle Scholar
  2. 2.
    Klein, L.B., Hall, L.H.: Molecular Connectivity in Structure Activity Analysis. Research Studies Press. Wiley, Chichester (1986)Google Scholar
  3. 3.
    Kier, L.B., Hall, L.H.: The nature of structure-activity relationships and their relation to molecular connectivity. Eur. J. Med. Chem. 12, 307–312 (1977)Google Scholar
  4. 4.
    Chartrand, G.: A graph-theoretic approach to a communications problem. SIAM J. Appl. Math. 14, 778–781 (1966)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Lesniak, L.: Results on the edge-connectivity of graphs. Discrete Math. 8, 351–354 (1974)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Dankelmann, P., Hellwig, A., Volkmann, L.: Inverse degree ang edge-connectivity. Discrete Math. 309, 2943–2947 (2009)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Chen, Z., Guifu, S., Volkmann, L.: Sufficient conditions on the zeroth-order general Randić index for maximally edge-connected graphs. Discrete Appl. Math. 218, 64–70 (2017)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Bauer, D., Boesch, F.T., Suffel, C., Tindell, R.: Connectivity extremal problems and the design of reliable probabilistic networks. The Theory and Application of Graphs, pp. 45–54. Wiley, New York (1981)zbMATHGoogle Scholar
  9. 9.
    Boesch, F.: On unreliability polynomials and graph connectivity in reliable network synthesis. J. Graph Theory 10, 339–352 (1986)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Kelmans, A.K.: Asymptotic formulas for the probability of \(k\)-connectedness of random graphs. Theory Probab. Appl. 17, 243–254 (1972)CrossRefGoogle Scholar
  11. 11.
    Fiol, M.A.: On super-edge-connected digraphs and bipartite digraphs. J. Graph Theory 16, 545–555 (1992)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Soneoka, T.: Super-edge-connectivity of dense digraphs and graphs. Discrete Appl. Math. 37/38, 511–523 (1992)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Tian, Y., Guo, L., Meng, J., Qin, C.: Inverse degree and super edge-connectivity. Int. J. Comput. Math. 89(6), 752–759 (2012)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Lin, A., Luo, R., Zha, X.: On sharp bounds of the zeroth-order general Randić index of certain unicyclic graphs. Appl. Math. Lett. 22, 585–589 (2009)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Su, G., Xiong, L., Su, X., Li, G.: Maximally edge-connected graphs and zeroth-order general Randić index for \(\upalpha \leqslant -1\). J. Comb. Optim. 31, 182–195 (2016)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Dankelmann, P., Volkmann, L.: New sufficient conditions for equality of minimum degree and edge-connectivity. Arc Comb. 40, 270–278 (1995)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Turán, P.: Eine Extremalaufgabe aus der Graphentheorie. Mat. Fiz. Lapook 48, 436–452 (1941)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Dankelmann, P., Volkmann, L.: Degree sequence condition for maximally edge-connected graphs depending on the clique number. Discrete Math. 211, 217–223 (2000)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Plesník, L., Znám, S.: On equality of edge-connectivity and minimum degree of a graph. Arch. Math. 25, 19–25 (1989)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Dankelmann, P., Volkmann, L.: Degree sequence condition for maximally edge-connected graphs and digraphs. J. Graph Theory 26, 27–34 (1997)MathSciNetCrossRefGoogle Scholar

Copyright information

© Operations Research Society of China, Periodicals Agency of Shanghai University, Science Press, and Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.School of Mathematics and Information ScienceYantai UniversityYantaiChina
  2. 2.Department of Mathematical ScienceTsinghua UniversityBeijingChina

Personalised recommendations